How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Altman Your Own Question
Dr. Altman
Dr. Altman, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 11099
Experience:  Practicing small animal veterinarian for 17 years.
53976849
Type Your Dog Veterinary Question Here...
Dr. Altman is online now
A new question is answered every 9 seconds

My two dogs (westie and chihuahua) got into a cup of pet-ease

Customer Question

My two dogs (westie and chihuahua) got into a cup of pet-ease chews and pill pockets while I was away for about an hour. I came home to see diarrhea, a little vomit....but no sign of any intact pet-ease. They both are very active at the moment, running and playing....but should I do anything to make sure they aren't poisoned?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Altman replied 1 year ago.
Welcome to Justanswer! I am Dr. Altman and happy to assist you all today!I am so sorry no one assisted you last night but thought I would check in to see how they are both doing today?- Pepcid (famotidine) 0.25 mg/ pound every 12 hours should be initiated to minimize stomach upset and further vomiting/ diarrhea- Small more frequent meals of white rice and boiled chicken which is bland yet bulking to the stools- If they are up to it a few nice long leash walks today which will encourage gi motility, reduce abdominal cramping, and move the treats through a little faster to reduce gi upset the next few daysI hope this information helps. If either is continuing to vomit or have diarrhea with blood in it this becomes more urgent but if they are otherwise continuing to act normal monitoring and the above recommendations can be followed. Please let me know how else I can assist you all today If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION (I am not compensated in any other way). Bonuses are always welcome. Thanks!If you have additional questions after you rate the question, you are welcome to request me for additional conversations if I am on-line or by beginning your question "Dr. Altman..." or "Dogdoc4u..." and others will leave the questions for me. Good luck to you both!!!
Expert:  Dr. Altman replied 1 year ago.
I am glad to see you were able to view my responses earlier and they are both recovering from their mishap last night
Please let me know if I can be of any further assistance to you both today!
If you are satisfied with our chat please rate or accept so I may be compensated for my time. Thank you!
Customer: replied 1 year ago.
Hi Dr. Altman,Unfortunately, I was unable to make use of your advice. My chihuahua's abdomen became rigid, and she had to be rushed to the emergency vet. She was hospitalized due to the overdose of one of the active ingredients in Pet-Eze, tryptophan, and had to be treated for serotonin syndrome. Apparently that syndrom, if not caught early, could lead to seizure, coma, or death. Fortunately for my chi, she did not experience any of those outcomes. She had explosive diarrhea and vomiting, got loads of IV fluids during her hospital stay, and medication to treat the syndrome. We just got her back home, and she will be on meds for the next few days as she recovers. Thanks for checking in; have a good week!
Expert:  Dr. Altman replied 1 year ago.
Thank you for the update, I am so sorry to hear that she needed er treatment but it sounds like she is on the road to recovery at this point? Would you like me to send your question to customer service in order to refund your deposit since the information came too late? Again I apologize for the delay but am very glad to hear that she is improving. I have two Chi's and cannot imagine how worried you must have been...